I took some lipitor and had muscle control loss; that is my legs buckled trying to stand up. With vitorin my whole body aches especially all my joints mainly at night. I had read somewhere that one of the ingredients in vytorin was suspect as not useful . If that is the ingredient causing my aches maybe I could go to just the other ingredient. Currently I am taking 1/2 a vytorin 40-10 daily.
31 Jul 2010
Hypercholesterolemia (literally: high blood cholesterol) is the presence of high levels of cholesterol in the blood. It is not a disease but a metabolic derangement that can be secondary to many diseases and can contribute to many forms of disease, most notably cardiovascular disease. It is closely related to the terms "hyperlipidemia" (elevated levels of lipids) and "hyperlipoproteinemia" (elevated levels of lipoproteins)
Lipoprotein patterns. The treatment depends on the type of hypercholesterolemia. Clinical trials, starting in the 1970s, have repeatedly and increasingly found that normal cholesterol values do not necessarily reflect healthy cholesterol values. This has increasingly lead to the newer concept of dyslipidemia, despite normo-cholesterolemia. Thus there has been increasing recognition of the importance of "lipoprotein subclass analysis" as an important approach to better understand and change the connection between cholesterol transport and atherosclerosis progression. Fredrickson Types IIa and IIb can be treated with diet, statins (most prominently rosuvastatin, atorvastatin, simvastatin, or pravastatin), cholesterol absorption inhibitors (ezetimibe), fibrates (gemfibrozil, bezafibrate, fenofibrate or ciprofibrate), vitamin B3 (niacin), bile acid sequestrants (colestipol, cholestyramine), LDL apheresis and in hereditary severe cases liver transplantation.
In strictly controlled surroundings, such as a hospital ward dedicated to metabolism problems, a diet can reduce cholesterol levels by 15%. In practice, dietary advice can provide a modest decrease in cholesterol levels and may be sufficient in the treatment of mildly elevated cholesterol.
Avoid Rich Foods
To reduce the risk of heart disease, it is essential to lower the level of LDL and increase the level of HDL. This can be achieved by a change in diet and lifestyle. As a first step, foods rich in cholesterol and saturated fats, which lead to an increase in the LDL level, should be reduced to the minimum. These foods are eggs, organic meats, cheese, butter, bacon, beef, and whole milk.
Avoid food with animal origin; avoid palm and coconut oil
Virtually all foods of animal origin, as well as two vegetable oils, namely, coconut and palm, are high in saturated fats, and these should be replaced by polyunsaturated fats such as corn, safflower, and soyabean, and sesame oils which tend to lower the level of LDL.
Drink at least 10 glasses of water each day
Persons with high blood cholesterol level should drink at least eight to ten glasses of water every day, as copious drinking of water stimulates the excretory activity of the skin and kidneys. This, in turn, facilitates elimination of excessive cholesterol from the system.
Regular Physical Exercise
Regular physical exercise also plays an important role in lowering LDL cholesterol and in raising the level of protective HDL. It also promotes circulation and helps maintain the blood flow to every part of the body. Jogging or brisk walking, swimming, bicycling, and playing badminton are excellent forms of exercise.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking Vytorin 10/20 for three years with great results. My insurance has changed and gave me the choice to change to a generic ...
1 answer • 9 Apr 2010
Hi , I have been taking bloodpressure meds for 10 years now and I am now 49 years old . I have been?
... subscribed lipitor and several other cholesterol lowering meds but no longer take them . my cholesterol level has never been lower than 230 , Can ...
1 answer • 2 Jul 2010
I come from a family with genetically high cholesterol. I am 63. I am not on any medication for lowering cholesterol because my brother's ...
1 answer • 17 Jul 2010
Took Vytorin for several years with little or no side affects, Started taking Zetia and Simvastatin?
Having stomach pains that appeared about 2-3 weeks after starting the two drugs separately. Is Zetia or Simvastatin the reason? Don't understand ...
1 answer • 1 Jan 2014
My cholesterol was high a year ago, and I started taking Lipitor. The cholesterol is now fine now, but the triglicerides are high. I have been taking ...
1 answer • 3 May 2014